Heavy Rain, Daviess
- When
- September 24, 2:05 PM CST to 3:20 PM CST
- Where
- Daviess County, Owensboro
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.120
Standing water was observed on several roads throughout Owensboro.
A weak low was centered over western Tennessee, with a warm front extending east along the Kentucky border. A large cluster of showers and thunderstorms north of the warm front caused some locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A weak low was centered over western Tennessee, with a warm front extending east along the Kentucky border. A large cluster of showers and thunderstorms north of the warm front caused some locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 24, 1:39 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 239 PM CDT THU SEP 24 2009 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE TIMING AND COVERAGE OF POPS THROUGH SATURDAY NIGHT. RATHER CHALLENGING FORECAST FOR THE FIRST FEW DAYS OF THIS FORECAST CYCLE. LATEST SURFACE ANALYSIS SHOWS A NE-SW STATIONARY BOUNDARY OVER THE SOUTHEAST SECTIONS OF OUR CWA...AND A NW-SE SFC TROF PARALLEL TO THE MISSISSIPPI FORMING A TRIPLE POINT JUST SOUTH OF PADUCAH. MODELS ARE HAVING DIFFICULTY WITH THE PLACEMENT AND FORECAST MOVEMENT OF THESE BOUNDARIES...BUT WITH LITTLE TO NO UPPER LEVEL ENERGY OR ISENTROPIC LIFT EXPECTED ACROSS THE REGION OVERNIGHT...EXPECT THE BOUNDARIES TO REMAIN IN PLACE OR MOVE SLIGHTLY EASTWARD. THIS SCENARIO WOULD PRODUCE BETTER CHANCES FOR PRECIP THROUGH MIDNIGHT ALONG AND EAST OF THE BOUNDARIES. AFTER MIDNIGHT MODELS IN DECENT AGREEMENT THAT PRECIP CHANCES WILL INCREASE NORTH OF THE AFOREMENTIONED BOUNDARIES...SO INCREASED POPS TO LIKELY ACROSS APPROXIMATELY THE NORTHERN HALF OF OUR CWA. THINGS BEGIN TO GET INTERESTING ON FRIDAY AS MODELS VARY ON THE PROGRESS OF THIS SYSTEM. THE AGRESSIVE GFS HAS VIRTUALLY OUR ENTIRE CWA PRECIP FREE ON FRIDAY. HOWEVER...WITH DEEP MOISTURE STILL IN PLACE AND SOUTHWEST FLOW ALOFT WITH THE UPPER LOW TO OUR WEST AND SFC TROF/BOUNDARY PROBABLY OVER OUR EASTERN SECTIONS...FEEL THAT THE SLOWER APPROACH WOULD BE THE BETTER WAY TO GO...IE. KEEPING HIGHER POPS OVER THE NORTHERN AND EASTERN SECTIONS IN THE VICINITY OF THE BOUNDARIES. WITH THE EXCEPTION OF OUR SOUTHEAST COUNTIES...OVER MOST OF THE CWA POP CHANCES WILL DECREASE FROM EAST TO WEST FRIDAY AFTERNOON AND OVERNIGHT. AS THE UPPER LOW BEGINS TO MOVE EAST ON FRIDAY...A SHARP SHORT WAVE ROTATING AROUND THE BACK SIDE WILL SERVE TO DRAW MOISTURE SLIGHTLY BACK TO THE NORTH AND WEST...SO WILL KEEP LIKELY POPS OVER OUR SOUTHEAST COUNTIES FRIDAY NIGHT AND SATURDAY. THERE IS A SLIGHT CHANCE OF WRAP AROUND PRECIP OVER THE NORTHERN AND EASTERN SECTIONS SATURDAY NIGHT. A COLD FRONTAL PASSAGE IS STILL EXPECTED SUNDAY NIGHT BUT DUE TO A LACK OF MOISTURE NO PRECIPITATION IS EXPECTED...ONLY A WIND SHIFT AND THE ONSET OF A COOLER AND DRIER AIRMASS. THIS AREA OF HIGH PRESSURE WILL KEEP OUR REGION DRY AND SEASONABLY COOL THROUGH THE END OF THE FORECAST CYCLE. && .AVIATION... THE TRAILING EDGE OF THE CURRENT PRECIPITATION SHIELD...AND THE ASSOCIATED MVFR CEILINGS/VISIBILITIES AND PRECIPITATION SHOULD MOVE EAST OF ALL OF THE WFO PAH TAF SITES NO LATER THAN 00Z FRIDAY. A BRIEF RISE TO VFR CEILINGS AND VISIBILITIES CAN BE EXPECTED BETWEEN 00Z-04Z FRIDAY...BUT VISIBILITIES SHOULD FALL INTO THE IFR CATEGORY WITH THE NEARLY SATURATED BOUNDARY LAYER AND LIGHT WINDS THROUGH 12Z...ESPECIALLY AT KCGI/KPAH. ALL SITES WILL A PERIODIC DROP TO IFR CEILINGS/VISIBILITIES IN THE TWO HOUR PERIOD CENTERED AROUND 12Z FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KES/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 411 AM CDT THU SEP 24 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 411 AM CDT THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST THIS AFTERNOON...TO THE SOUTH OF A MURRAY TO GREENVILLE KENTUCKY LINE...AND TONIGHT OVER ALL OF THE AREA...EXCEPT THE EVANSVILLE TRI STATE. ANY STORMS WILL REMAIN WELL BELOW SEVERE LEVELS. HOWEVER...WIDESPREAD SHOWERS THIS MORNING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WILL ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA FRIDAY...AND MAINLY IN THE EASTERN HALF OF THE AREA FRIDAY NIGHT AND SATURDAY. ONCE AGAIN...SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Standing water was observed on several roads throughout Owensboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194085.